Discussions that mention synthroid

Thyroid Disorders board


Good morning everyone.

I started on synthroid approx. 20 days ago. I have had some good results and bad.

Positive results

- My hair is alot softer and shinnier
- skin on feet alot softer (they are turning pink instead of thick orange colour)
- dry around nose is gone

Negative results

- muscle weakness in arms and legs
- still tired alot
- not sleeping very well

Is it normal to have good and bad results? It caused my hair to feel great but my legs and feet to hurt.

Whats going on? Can someone please explain this to me?

Have a great weekend.

Liz

I had severe hypo symptoms for 3 yrs. but I couldn't get diagnosis. I had the muscle weakness and fatigue and alot more symptoms which gradually imporved over a the last 2 yrs.

I started synthroid 0.25 dosage because I was still tired all the time. However the muscle weakness wasn't present when I started medication. That's why I think its strange to have it return yet improve in other area's.

Any input?

Liz
You are on the lowest possible dosage of synthroid. It sounds like you need an increase in meds. Taking synthroid or any thyroid med is not going to make symtoms magically disappear until it is fine tuned and you are on the correct dosage of the meds that will hopefully ridden you of all your symptoms. If you are still having symptoms then get an increase in meds. Perhaps the other thing is that synthroid may not be the med for you. You may need some T3 as well to get rid of the other symptoms.So there are options out there for you.
But it isn't unusual to still have other symptoms while on such a low dose.

------------------
Please pardon any typo...obviously it is because I'm hypo!
yes, some will adjust as you are on the meds for a while. I don't feel better until about 2-3 weeks into the change, and if I still feel some symptoms we look at the levels again.

sorry to be a little OT: Girly, i love ur sig

------------------
"Wrinkles merely show were smiles have been" M.T.

from birth (6/78), on Synthroid since 2 weeks of age. Chronic constipation only real side effect.
foxtrot,

personally, i've felt up and down to a greater or lesser extent since i was DX'd (march) ... i've felt creepy-crawley things and leg pain since i've been "better", but to a lesser extent, and i can go along "hypo-normal" tired, but then be exhausted for a few days and nothing's changed (dosae-wise, i mean), and then this last time that my dosage was upped, i felt worse for about a month ...

so with me, it's been up/down with a trend upwards since march ... many other hypos say the same thing ...

if you've been treated for 20 days, i'd have another thyroid panel done in a week improvement or not, and you'll probably need a bump-up to at least 50mcg (i'm on 125mcg synthroid myself) ... dunno why you're on THAT low a dose -- most of us start at 50, so you could lobby for that ... and watch for feeling worse for a week or two -- i did, many hypos don't ...

:D jb



[This message has been edited by jinglebts (edited 10-12-2003).]
Just wanted to thank everyone for their input. I know I am on a low dose of synthroid. however I am really concerned about symptoms reappearing after starting the meds. I am very afraid of feeling the way I did in the beginning. I could hardly walk. I don't want to go there.

Anyway, thanks

Liz